Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 198, NWS Atlanta, GA

August 19, 2013Forsyth County, Georgia

NWS Atlanta, GA issued this river flood warning at Aug 19, 2013, 5:50 AM EDT for Forsyth County, Georgia. It was in force for 54 min.

The area

The counties it named.

The facts

Issued
Aug 19, 2013, 5:50 AM EDT (09:50 UTC)
Expired
Aug 19, 2013, 6:44 AM EDT
In force
54 min
Issued by
NWS Atlanta, GA
Flood severity
Minor

County Forsyth County, GA

The radar

The Atlanta radar (KFFC), 104 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Dick Creek at Old Atlanta Road near Suwanee (DICG1). The gauge peaked at 10.08 ft at Aug 19, 2013, 5:00 AM EDT.

actionminormoderate51008/1908/20
Action stage
8 ft
Minor stage
10 ft
Moderate stage
13 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02334620, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

318 
WGUS42 KFFC 190950
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
550 AM EDT MON AUG 19 2013

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  DICK CREEK NEAR SUWANEE AFFECTING FORSYTH COUNTY


.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC117-192350-
/O.NEW.KFFC.FL.W.0198.130819T0950Z-000000T0000Z/
/DICG1.1.ER.130819T0852Z.130819T0900Z.000000T0000Z.UU/
550 AM EDT MON AUG 19 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE DICK CREEK NEAR SUWANEE.
* FROM EARLY THIS MORNING UNTIL FURTHER NOTICE.
* AT 5 AM MONDAY THE STAGE WAS 10.1 FEET AND RISING.
* FLOOD STAGE IS 10 FEET.
* THE CREEK WILL CREST NEAR 10.5 FEET... THEN QUICKLY FALL BELOW FLOOD
  STAGE BY MID TO LATE MORNING.  
  

$$
2 follow-up statements
418 
WGUS82 KFFC 191002
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 AM EDT MON AUG 19 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY 

  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 

  DICK CREEK NEAR SUWANEE AFFECTING FORSYTH COUNTY 


GAC117-200002-
/O.CON.KFFC.FL.W.0197.000000T0000Z-000000T0000Z/
/CMGG1.1.ER.130819T0708Z.130819T0845Z.000000T0000Z.UU/
602 AM EDT MON AUG 19 2013

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR CUMMING.
* UNTIL FURTHER NOTICE. 
* AT 5 AM MONDAY THE STAGE WAS 7.1 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND FLOODING IS FORECAST. 
* FLOOD STAGE IS 6 FEET.
* THE RIVER SHOULD CREST NEAR 7.3 FEET THIS MORNING...THEN QUICKLY
  FALL BELOW FLOOD BY MID TO LATE MORNING. 
* AT 7 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO THE NATURAL 
  FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT 
  ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE PORTIONS OF THE 
  SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BE FLOODED. 
  THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE 
  COVERED WITH AROUND TWO FEET OF WATER. A PORTION OF THE SIDEWALK 
  UNDER MAJORS ROAD WILL BE COVERED WITH AROUND 3 FEET OF WATER. 

$$

GAC117-121-200002-
/O.CON.KFFC.FL.W.0196.000000T0000Z-000000T0000Z/
/APHG1.1.ER.130819T0716Z.130819T0930Z.000000T0000Z.NO/
602 AM EDT MON AUG 19 2013

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* UNTIL FURTHER NOTICE. 
* AT 5 AM MONDAY THE STAGE WAS 8 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND FLOODING IS FORECAST. 
* FLOOD STAGE IS 7 FEET.
* THE RIVER SHOULD CREST NEAR 8.2 FEET THIS MORNING...THEN QUICKLY
  FALL BELOW FLOOD BY MID TO LATE MORNING.
* AT 8 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE 
  WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH 
  FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. 
  ADDITIONAL PORTIONS OF THE BIG CREEK GREENWAY HAVE MINOR FLOODING 
  WITH 1 TO 2 FEET OF WATER. MOST OF THE WALKING AND BIKING PATHS 
  WILL BE CLOSED...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE 
  ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE 
  YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL FLOOD.

$$

GAC117-200002-
/O.CON.KFFC.FL.W.0198.000000T0000Z-000000T0000Z/
/DICG1.1.ER.130819T0852Z.130819T0900Z.000000T0000Z.UU/
602 AM EDT MON AUG 19 2013

THE FLOOD WARNING CONTINUES FOR
  THE DICK CREEK NEAR SUWANEE.
* UNTIL FURTHER NOTICE. 
* AT 5 AM MONDAY THE STAGE WAS 10.1 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND FLOODING IS FORECAST. 
* FLOOD STAGE IS 10 FEET.
* THE CREEK WILL CREST NEAR 10.5 FEET... THEN QUICKLY FALL BELOW FLOOD
  STAGE BY MID TO LATE MORNING.    

$$
103 
WGUS82 KFFC 191044
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
644 AM EDT MON AUG 19 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  DICK CREEK NEAR SUWANEE AFFECTING FORSYTH COUNTY

 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 

 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY 


GAC117-200044-
/O.CON.KFFC.FL.W.0197.000000T0000Z-000000T0000Z/
/CMGG1.1.ER.130819T0708Z.130819T0945Z.000000T0000Z.UU/
644 AM EDT MON AUG 19 2013

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR CUMMING.
* UNTIL FURTHER NOTICE. 
* AT 6 AM MONDAY THE STAGE WAS 7.4 FEET AND SLOWLY RISING.
* MINOR FLOODING IS OCCURRING AND FLOODING IS FORECAST. 
* FLOOD STAGE IS 6 FEET. 
* THE CREEK SHOULD CREST NEAR 7.5 FEET THIS MORNING...THEN QUICKLY
  FALL BELOW FLOOD BY LATE MORNING. 
* AT 7 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO THE NATURAL 
  FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT 
  ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE PORTIONS OF THE 
  SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BE FLOODED. 
  THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE 
  COVERED WITH AROUND TWO FEET OF WATER. A PORTION OF THE SIDEWALK 
  UNDER MAJORS ROAD WILL BE COVERED WITH AROUND 3 FEET OF WATER. 

$$

GAC117-121-200044-
/O.EXT.KFFC.FL.W.0196.000000T0000Z-130822T0000Z/
/APHG1.1.ER.130819T0716Z.130819T1800Z.130821T1800Z.NO/
644 AM EDT MON AUG 19 2013

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...THE FLOOD WARNING
CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* UNTIL WEDNESDAY AFTERNOON. 
* AT 6 AM MONDAY THE STAGE WAS 8.2 FEET AND SLOWLY RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 7 FEET. 
* THE CREEK WILL CREST NEAR 8.6 FEET BY THIS AFTERNOON...  
  THEN FALL BELOW FLOOD STAGE EARLY ON WEDNESDAY.
* AT 9 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE 
  WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH 
  FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. 
  THE BIG CREEK GREENWAY EXPERIENCES SIGNIFICANT FLOODING...WHICH 
  RESULTS IN CLOSURE OF MOST OF THE WALKING AND BIKING PATHS. THIS 
  ESPECIALLY OCCURS UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL 
  BRIDGE ROAD AND ROCK HILL PARK. A LARGE PORTION OF THE YMCA 
  CAMPGROUND OFF PRESTON RIDGE ROAD WILL BE FLOODED.

$$

GAC117-191114-
/O.CAN.KFFC.FL.W.0198.000000T0000Z-130819T1044Z/
/DICG1.1.ER.130819T0852Z.130819T0900Z.130819T0909Z.UU/
644 AM EDT MON AUG 19 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE DICK CREEK NEAR SUWANEE.
* THIS TAKES EFFECT IMMEDIATELY.
* AT 6 AM MONDAY THE STAGE WAS 8.5 FEET AND FALLING.
* FLOOD STAGE IS 10 FEET. 
* THE CREEK WILL CONTINUE TO FALL.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Aug 19, 4:51 AM EDT, 59 minutes earlier.

Area forecast discussion, Aug 19, 4:51 AM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
451 AM EDT MON AUG 19 2013

.SHORT TERM /TODAY THROUGH TUESDAY/...
LATEST SURFACE ANALYSIS SHOWS A SUBTLE WARM FRONT SOMEWHERE NEAR OR
JUST SOUTH OF A RMG TO ATL TO AGS LINE BASED ON DEWPOINTS... WITH A
COOL WEDGE OF HIGH PRESSURE STILL NOSING IN OVER THE NE ZONES.
ALTHOUGH THE WEDGE WILL LIKELY PUSH ACROSS ATLANTA AREA THIS
MORNING... MODELS AGREE THE WEDGE RETREATS TO THE NE WHILE THE WARM
FRONT...WITH A VERY MOIST AND UNSTABLE AIRMASS IN ITS WAKE... WITH
LOWER-MID 70 DEWPOINTS... SPREADS NORTHWARD THIS AFTERNOON. THIS
COUPLED WITH 2.0+ INCH PWS AND AN ACTIVE UPPER TROUGH TO THE WEST
WILL SET THE STAGE FOR ANOTHER ROUND OF SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS AGAIN TODAY. EXPECT CONVECTION TO
INITIATE ALONG THE WARM FRONT AND AN ACTIVE SEA BREEZE DRIVING
INLAND FROM THE GA COAST. ALL THIS ACTIVITY WILL SPREAD NORTHWARD
THROUGH THE LATE AFTERNOON AND EVENING HOURS ALONG AND BEHIND THE
ADVANCING WARM FRONT AND ABUNDANT STORM OUTFLOWS. AS A RESULT...
PERIODS OF HEAVY RAIN REMAIN POSSIBLE ACROSS MUCH OF THE FORECAST
AREA AGAIN TODAY... WITH 1 TO 2 INCHES LIKELY... WITH ISOLATED
HIGHER AMOUNTS POSSIBLE... AND MAINLY FROM MID AFTERNOON THROUGH
THE MID TO LATE EVENING HOURS. THESE RAINFALL AMOUNTS OVER AN
ALREADY VERY SATURATED GROUND FROM 1 TO 3 INCHES THAT OCCURRED ON
SUNDAY... WILL CONTINUE TO BRING A THREAT OF FLASH FLOODING. WILL
PLAY IT SAFE AND POST A FLASH FLOOD WATCH FOR ALL BUT THE FAR NE
ZONES THROUGH 8 PM THIS EVENING. THE FLOOD THREAT WILL GREATLY
DIMINISH BY LATE EVENING AS CONVECTION BEGINS TO DISSIPATE WITH
LOSS OF DAYTIME HEATING AND THE UPPER TROUGH SHEARING OUT.
ALTHOUGH NO SEVERE STORMS ARE EXPECTED... ANYTIME A BOUNDARY IS IN
THE AREA WITH WARM DEWPOINTS AND INCREASING INSTABILITY... AN
ISOLATED STRONG TO POTENTIALLY SEVERE STORM CANNOT BE RULED OUT.
THE PATTERN CHANGES LITTLE FOR TUESDAY... WITH A DEEP TROPICAL
MOISTURE PLUME STILL IN-PLACE. THEREFORE...EXPECT AT LEAST
SCATTERED CONVECTION AGAIN TUESDAY AFTERNOON AND EVENING.

TEMPERATURES WILL CONTINUE TO BE TRICKY...AS THE WARM FRONT DRIFTS
NORTH AND OCCASIONAL BREAKS IN THE CLOUDS ALLOW FOR WARM SPOTS JUST
ABOUT ANYWHERE. A BLEND BETWEEN THE MAV AND MET TEMPS LOOK
REASONABLE THROUGH THE PERIOD.

39

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
THE WET PATTERN CONTINUES INTO THE EXTENDED. THE SLOW MOVING
FRONTAL BOUNDARY IS NOW OVER CENTRAL GA AND SHOULD CONTINUE MOVING
SLOWLY NORTHWARD THROUGH TUE/WED. THIS FRONT WILL WEAKEN SOME BUT
IT WILL STILL ACT AS A GUIDE FOR GULF MOISTURE TO MOVE NORTHWARD
ACROSS THE REGION THROUGH THE END OF THE WEEK. THE WEDGE LOOKS TO
FINALLY BREAK DOWN TODAY WHICH WILL ALLOW FOR A MORE DIURNALLY
DRIVEN CONVECTIVE WEATHER PATTERN BEGINNING TUE AND CONTINUING
THROUGH DAY 7. BEST TIMING FOR THE HEAVIEST RAIN STILL APPEARS TO
BE IN THE SHORT TERM BUT DEEP TROPICAL MOISTURE REMAINS OVER THE
REGION THROUGH WED/THU WITH PRECIPITABLE WATERS IN THE 1.5 TO 2.0
INCH RANGE THROUGH THU. PRECIPITABLE WATERS GET BELOW 1.3 INCHES
BY FRIDAY MORNING AS THE DEEPER MOISTURE MOVES NORTH AND EAST OF
THE STATE. TEMPS WILL BEGIN TO REBOUND TUE AND BE BACK TO NEAR
SEASONAL NORMS BY THU/FRI.

01

&&

.HYDROLOGY...
AN UPPER TROUGH JUST TO THE WEST WILL INTERACT WITH A WARM...AND
VERY MOIST AIRMASS AS A WARM FRONT ACROSS CENTRAL GA DRIFTS NORTH
TODAY. THIS COUPLED WITH AN ACTIVE SEA BREEZE DRIVING INLAND FROM
THE GA COAST WILL RESULT IN THE POTENTIAL FOR PERIODS OF VERY HEAVY
RAIN AGAIN THIS AFTERNOON AND EVENING. ALTHOUGH MODEL AND HPC
RAINFALL AMOUNTS ARE GENERALLY LESS THAN ONE INCH TODAY...
PERSISTENCE SUGGEST OTHERWISE... WITH ANYWHERE FROM 1 TO 2 INCHES
WITH ISOLATED HIGHER AMOUNTS POSSIBLE. THEREFORE... HAVE POSTED A
FLASH FLOOD WATCH THROUGH 8 PM THIS EVENING FOR ALL AREAS EXCEPT THE
FAR NE ZONES WHERE A WEDGE OF COOLER/MORE STABLE AIR WILL BE SLOW TO
RETREAT NORTH. HOWEVER... STILL MUCH UNCERTAINTY ON LOCATION...
INTENSITY AND DURATION OF CONVECTION THROUGH THE AFTERNOON AND
EVENING...SO JUST ABOUT ANYWHERE COULD SEE PERIODS OF BRIEF HEAVY
RAINFALL.

&&

.AVIATION...
06Z UPDATE...
FRONTAL BOUNDARY JUST SOUTH OF ATL SHOULD REMAIN THERE TONIGHT...
THEN DRIFT NORTH OF ATL MON AFTERNOON. LIGHT EAST WINDS WILL
PERSIST TONIGHT...THEN BECOME MORE SE BY MON AFTERNOON AT 7-9KTS.
EXPECT IFR/LIFR CIGS TO PREVAIL AGAIN TONIGHT WITH -DZ/BR
RESTRICTING VSBY DOWN TO 1-3SM AT TIMES. CIGS GRADUALLY IMPROVE TO
MVFR BY 15Z...THEN POSSIBLY LOW VFR LEVELS BY 17-19Z MON AS THE
WARM FRONT DRIFTS NORTH. MODELS SHOW SCT -SHRA/-TSRA AROUND BY MON
AFTERNOON SO WILL INCLUDE A PROB30 -TSRA 20-24Z MON AS ATL GETS IN
THE WARM SECTOR.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM ON ALL ELEMENTS

39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          83  69  83  71 /  70  50  60  40
ATLANTA         82  70  84  71 /  60  50  60  40
BLAIRSVILLE     77  66  80  67 /  70  50  60  40
CARTERSVILLE    83  68  86  70 /  50  40  50  40
COLUMBUS        86  72  87  72 /  60  50  60  30
GAINESVILLE     80  69  83  70 /  60  50  60  40
MACON           87  71  87  72 /  60  50  60  30
ROME            85  68  88  71 /  50  40  50  30
PEACHTREE CITY  83  68  84  71 /  60  50  60  40
VIDALIA         88  72  89  73 /  70  50  60  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...CARROLL...
CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE...
CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...DAWSON...
DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...FAYETTE...
FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...GREENE...
GWINNETT...HANCOCK...HARALSON...HARRIS...HEARD...HENRY...
HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...MACON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALKER...WALTON...
WARREN...WASHINGTON...WEBSTER...WHEELER...WHITFIELD...WILCOX...
WILKES...WILKINSON.

&&

SHORT TERM...39
LONG TERM....01
AVIATION...39
Hazardous weather outlook, Aug 19, 5:29 AM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
529 AM EDT MON AUG 19 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-200930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
529 AM EDT MON AUG 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

WEATHER HAZARDS EXPECTED...
LOCALLY HEAVY RAIN IS EXPECTED WHICH MAY CAUSE SOME FLASH FLOODING.
ISOLATED TO SCATTERED THUNDERSTORMS COULD PRODUCE OCCASIONAL
LIGHTNING AND WIND GUSTS TO 40 MPH ACROSS PORTIONS OF NORTH AND
CENTRAL GEORGIA. ISOLATED STRONG STORMS CAN BE EXPECTED ALONG AND
SOUTH OF A CARROLLTON TO MACON LINE BUT NOT EXPECTING ANY SEVERE
STORMS THROUGH TONIGHT.

DISCUSSION...
A WEDGE OF HIGH PRESSURE IS WEAKENING ACROSS NORTH GEORGIA THIS
MORNING WITH A WARM FRONT MOVING NORTH ACROSS CENTRAL GEORGIA.
THIS FRONT IS EXPECTED TO CONTINUE MOVING NORTH THROUGH TONIGHT.
TROPICAL MOISTURE AND INSTABILITY WILL COMBINE TO PRODUCE ISOLATED
TO SCATTERED THUNDERSTORMS OVER NORTH AND CENTRAL GEORGIA. THE
MAIN CONCERN REMAINS FLOODING ACROSS MOST OF THE AREA...SEE THE
FLASH FLOOD WATCH /FFAFFC/ FOR MORE DETAILS...HOWEVER MODERATE
INSTABILITY AND SHEAR ACROSS PORTIONS OF WEST AND CENTRAL GEORGIA
WILL PROVIDE A CHANCE FOR ISOLATED STRONG STORMS THIS AFTERNOON
AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

WEATHER HAZARDS EXPECTED...
HEAVY RAIN WITH LOCALIZED FLOODING AND RIVER FLOODING IS POSSIBLE.
OCCASIONAL LIGHTNING AND GUSTY WINDS WITH THE STRONGER STORMS ARE
POSSIBLE MAINLY ACROSS CENTRAL GEORGIA CLOSE TO THE NEARLY
STATIONARY FRONTAL BOUNDARY DURING THE AFTERNOON PERIODS THROUGH
THE END OF THE WEEK.

DISCUSSION...
A STATIONARY FRONT AND DEVELOPING UPPER LEVEL TROUGH WILL BECOME
THE FOCUS FOR A WET PERIOD AS DEEP TROPICAL MOISTURE MOVES OVER
THE AREA THROUGH THE END OF THE WEEK. CONDITIONS WILL CONTINUE TO
BE MONITORED CLOSELY FOR POTENTIAL FLOODING THROUGH THURSDAY. A
MORE DIURNALLY DRIVEN THUNDERSTORM PATTERN MAY RETURN BY THE END
OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER OR FLOODING THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 19, 12:00 AM EDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1200 AM EDT MON AUG 19 2013

GAZ022-032>034-042>045-053-066-190445-
1200 AM EDT MON AUG 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TROUP...CARROLL...
COBB...COWETA...DEKALB...DOUGLAS...FORSYTH...GWINNETT AND FULTON
COUNTIES UNTIL 1245 AM EDT...

AT 1154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF SHOWERS WITH MODERATE TO HEAVY RAIN FROM LILBURN TO ATLANTA...
PALMETTO...NEWNAN AND GRANTVILLE...MOVING NORTH AT 25 MPH.

RAINFALL AMOUNTS BETWEEN A HALF INCH AND ONE AND A HALF INCHES CAN BE
EXPECTED ACROSS TROUP...CARROLL...COBB...COWETA...DEKALB...DOUGLAS...
FORSYTH...GWINNETT AND FULTON COUNTIES...INCLUDING AREAS AROUND
EDGEWOOD...KIRKWOOD...EAST LAKE...PANTHERSVILLE...GRESHAM PARK...PINE
LAKE...SCOTTDALE...AVONDALE ESTATES...DECATUR...STONE MOUNTAIN...
CLARKSTON...CAMPBELLTON...LAKEWOOD PARK...GRANT PARK-ZOO ATLANTA AND
TURNER FIELD. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3377 8487 3379 8473 3386 8472 3407 8433
      3417 8406 3413 8397 3385 8411 3364 8435
      3364 8446 3355 8446 3351 8461 3344 8463
      3336 8459 3322 8471 3322 8484 3320 8486
      3322 8487 3322 8493 3344 8499
TIME...MOT...LOC 0358Z 201DEG 23KT 3389 8415 3370 8448
          3352 8469 3321 8480
Local storm report, Aug 19, 12:34 AM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1234 AM EDT MON AUG 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     FLOOD            2 WSW WRENS             33.20N 82.42W
08/19/2013                   JEFFERSON          GA   911 CALL CENTER

            911 CENTER REPORTS KELLY QUARTER ROAD IS STILL CLOSED DUE
            TO HIGH WATER AT 1215 AM.

&&

20
Special weather statement, Aug 19, 12:46 AM EDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1246 AM EDT MON AUG 19 2013

GAZ013>015-021>023-032>034-043>045-190545-
1246 AM EDT MON AUG 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PICKENS...
LUMPKIN...CHEROKEE...COBB...DAWSON...DEKALB...DOUGLAS...FORSYTH...
GWINNETT...HALL AND FULTON COUNTIES UNTIL 145 AM EDT...

AT 1237 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
SHOWERS WITH HEAVY RAIN FROM FLOWERY BRANCH TO ROSWELL...VININGS AND
CAMPBELLTON...MOVING NORTH AT 25 MPH.

RAINFALL AMOUNTS BETWEEN THREE QUARTERS OF AN INCH AND ONE AND A
HALF INCHES CAN BE EXPECTED ACROSS PICKENS...LUMPKIN...CHEROKEE...
COBB...DAWSON...DEKALB...DOUGLAS...FORSYTH...GWINNETT...HALL AND
FULTON COUNTIES...INCLUDING AREAS AROUND PLEASANT HILL...EDGEWOOD...
BUCKHEAD...BUFORD DAM-LAKE LANIER PARKS...HOG MOUNTAIN...SUWANEE...
SUGAR HILL...REST HAVEN...NORCROSS...MECHANICSVILLE...DULUTH...
BUFORD...BERKELEY LAKE...LA VISTA AND KIRKWOOD. DRIVERS SHOULD USE
CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES AND CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3461 8387 3451 8384 3452 8378 3449 8374
      3409 8388 3364 8438 3364 8446 3357 8446
      3354 8449 3350 8461 3351 8469 3399 8467
      3437 8440 3438 8426 3447 8426 3447 8428
      3460 8405
TIME...MOT...LOC 0443Z 193DEG 23KT 3425 8389 3405 8438
          3366 8462
Special weather statement, Aug 19, 12:57 AM EDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1257 AM EDT MON AUG 19 2013

GAZ027-036>038-050-190600-
1257 AM EDT MON AUG 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN OGLETHORPE...
OCONEE...MADISON...CLARKE AND GREENE COUNTIES UNTIL 200 AM EDT...

AT 1250 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
SHOWERS WITH HEAVY RAIN NORTH OF A LINE FROM GRESHAMVILLE TO
LEXINGTON AND VESTA...MOVING NORTH AT 20 MPH.

RUNOFF FROM THESE STORMS MAY CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
ACROSS OGLETHORPE...OCONEE...MADISON...CLARKE AND GREENE COUNTIES...
INCLUDING AREAS AROUND WRAYSWOOD...GRESHAMVILLE...STEPHENS...
MAXEYS...VESTA...LEXINGTON...HUTCHINGS...SALEM...ROSE HILL...
CRAWFORD...SANDY CROSS...POINT PETER...ARNOLDSVILLE...BARNETT
SHOALS...DANIELSVILLE...ATHENS AND FARMINGTON. ADDITIONALLY...
COUNTRY ROADS...FORESTLANDS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3394 8284 3385 8292 3360 8335 3380 8349
      3391 8363 3400 8350 3404 8336 3405 8339
      3416 8336 3420 8340 3427 8330 3424 8317
      3427 8312 3423 8308 3417 8310 3401 8293
      3399 8285
TIME...MOT...LOC 0454Z 171DEG 16KT 3395 8294 3385 8312
          3364 8343

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 8:02 PM EDTSpecial Weather StatementFFCGreene28 min
Aug 18, 8:08 PM EDTSpecial Weather StatementFFCDooly, Macon, Sumter52 min
Aug 18, 8:29 PM EDTSpecial Weather StatementFFCCarroll31 min
Aug 18, 8:47 PM EDTSpecial Weather StatementFFCGreene, Oglethorpe, Taliaferro, Warren, Wilkes58 min
Aug 18, 8:57 PM EDTSpecial Weather StatementFFCMontgomery, Toombs, Treutlen63 min
Aug 18, 9:27 PM EDTAreal Flood WarningFFCGlascock, Jefferson6 hr
Aug 18, 9:35 PM EDTSpecial Weather StatementFFCMarion, Schley, Sumter, Webster55 min
Aug 18, 9:48 PM EDTSpecial Weather StatementFFCButts, Jasper, Morgan, Putnam57 min
Aug 18, 10:06 PM EDTSpecial Weather StatementFFCCrawford, Taylor54 min
Aug 18, 10:19 PM EDTFlash Flood WarningFFCToombs6 hr
Aug 18, 10:36 PM EDTSpecial Weather StatementFFCClarke, Greene, Jasper, Madison, Morgan, Newton and 7 more54 min
Aug 18, 10:41 PM EDTSpecial Weather StatementFFCDodge, Telfair, Wheeler64 min
Aug 18, 11:33 PM EDTSpecial Weather StatementFFCClarke, Greene, Morgan, Oconee, Oglethorpe, Putnam and 2 more57 min
Aug 18, 11:46 PM EDTFlash Flood WarningFFCJasper, Putnam6 hr
Aug 19, 12:00 AM EDTSpecial Weather StatementFFCCoweta, DeKalb, Douglas, Fulton45 min
Aug 19, 12:46 AM EDTSpecial Weather StatementFFCCherokee, Cobb, Dawson, Forsyth, Fulton, Hall and 1 more59 min
Aug 19, 12:57 AM EDTSpecial Weather StatementFFCClarke, Madison, Oconee, Oglethorpe63 min
Aug 19, 3:40 AM EDTRiver Flood WarningFFCForsyth, Fulton42 hr
Aug 19, 4:38 AM EDTRiver Flood WarningFFCForsyth16 hr
Aug 19, 3:00 PM EDTSpecial Weather StatementFFCLaurens60 min
Aug 19, 3:24 PM EDTSpecial Weather StatementFFCEmanuel36 min
Aug 19, 3:41 PM EDTSpecial Weather StatementFFCGlascock, Jefferson, Washington49 min
Aug 19, 4:04 PM EDTSpecial Weather StatementFFCWheeler41 min
Aug 19, 4:35 PM EDTSpecial Weather StatementFFCJefferson, Washington40 min
Aug 19, 4:41 PM EDTSpecial Weather StatementFFCWheeler49 min
Aug 19, 4:49 PM EDTSpecial Weather StatementFFCBleckley, Pulaski41 min
Aug 19, 5:02 PM EDTFlash Flood WarningFFCTelfair6 hr
Aug 19, 5:28 PM EDTFlash Flood WarningFFCBleckley6 hr
Aug 19, 5:35 PM EDTSpecial Weather StatementFFCTwiggs40 min
Aug 19, 6:18 PM EDTSpecial Weather StatementFFCTwiggs42 min
Aug 19, 6:23 PM EDTSpecial Weather StatementFFCToombs37 min

Nearby

River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.